Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 64, NWS San Angelo, TX

April 18, 2000Crockett County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 18, 2000, 4:57 PM CDT for Crockett County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 18, 2000, 4:57 PM CDT (21:57 UTC)
Expired
Apr 18, 2000, 6:00 PM CDT
In force
63 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Crockett County, TX

The radar

The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2000-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2000-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2805 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 182158
SVRSJT
TXC105-182300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
457 PM CDT TUE APR 18 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 600 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN CROCKETT COUNTY...OR
  ABOUT 9 MILES SOUTHEAST OF MCCAMEY...MOVING EAST AT 35 MPH.

* THIS STORM WILL CROSS HIGHWAY 305 BY 515 PM...AND HIGHWAY 349 BY 530 PM.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3112 10221 3094 10221 3090 10136 3117 10136

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:50 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 18, 2:50 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
250 PM CDT TUE APR 18 2000

AT 19Z...DRYLINE EXTENDED FROM NEAR WRN TIP OF CROCKETT CNTY NNEWD
BETWEEN MAF AND SJT...BETWEEN LBB AND ABI...AND INTO SWRN OK. VERY
WARM MID LEVEL TEMPERATURES WILL PERSIST INTO THE EVENING HOURS
ACROSS THE AREA ACCORDING TO MODEL FORECAST SOUNDINGS AND MID LEVEL
TEMPERATURE FORECASTS. CONVERGENCE ALONG DRYLINE SHOULD REMAIN WEAK
INTO THE EVENING AS WINDS BEHIND THE DRYLINE WILL BE BACKING IN
RESPONSE TO APPROACHING TROF. MID/HI LEVEL CLOUDS APPROACHING FROM
NRN MEXICO/FAR WEST TX WILL LIMIT SFC HEATING AND INSTABILITY. WITH
WEAK CONVERGENCE ALONG DRYLINE AND STRONG MID LEVEL CAP...WE BELIEVE
TSTM CHANCES ARE MINIMAL THIS EVENING...BUT WILL LEAVE IN 20 PERCENT
CHANCE IN FAR NW ZONES. SHOULD SEE A RETURN OF LOW CLOUDS LATE
TONIGHT ALTHOUGH PERHAPS NOT AS WIDESPREAD AS LAST NIGHT AS INDICATED BY
MODELS.

FOR WED...STRONG POS TILT TROF PASSES ACROSS THE TX/OK PNHDLS...WITH
THE MODELS SUGGESTING THE DRYLINE WILL PUSH INTO THE HEARTLAND/NW
HILL COUNTRY IN THE AFTERNOON. FRONTAL BNDRY WILL LIKELY STALL
ACROSS THE BIG COUNTRY. BELIEVE THE MODELS MAY BE DRYING OUT THE LOW
LEVELS TOO FAST...SO WILL RETAIN 10-20 PERCENT POPS AS CONVERGENCE
ALONG THE DRYLINE AND COOLING ALOFT MAY BE ENOUGH TO WEAKEN CAP
SUFFICIENTLY TO ALLOW TSTMS TO DEVELOP. WILL LEAVE IN 20 PERCENT
POPS ACROSS THE NW HILL CNTRY WED EVENING AS LOW LEVEL CONVERGENCE
LOOKS IMPRESSIVE ALONG BNDRY. ELSEWHERE...DRIER MORE STABLE AIR WILL
BE ADVECTING SWD FOR CLEAR SKIES/COOLER TEMPERATURES. FWC/FAN
TEMPERATURES LOOK TOO COOL FOR THU BASED ON 850 MB TEMPERATURES AND
DRY LOW LEVELS. UPPER RIDGING FRI WILL KEEP IT DRY OVER WC TX. THE
MRF IS LIKELY EJECTING THE SWRN US CLOSED LOW TOO FAST ON SAT AND
PREFER SLOWER ECMWF...SO BELIEVE SAT WILL BE DRY AS WELL. KICKER
ENTERING WEST COAST SUN MAY BE ENOUGH TO EJEC>T THE CLOSED LOW INTO
CNTRL PLAINS WITH POSSIBLE DRYLINE DEVELOPMENT OVER WC TX...SO WILL
MENTION SLIGHT CHANCE TSTMS FOR SUN.

ABI 066/092/056/084 -200
SJT 065/093/057/087 -200
JCT 068/088/060/088 0220

22
N

In the hours before

Special weather statement, Apr 18, 2:28 PM CDT, 2 hours 29 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-182230-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
228 PM CDT TUE APR 18 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF
A HASKELL TO STERLING CITY LINE LATE THIS AFTERNOON AND EVENING...

A MOIST AND MODERATELY UNSTABLE AIRMASS WILL PREVAIL OVER WEST
CENTRAL TEXAS THROUGH THIS EVENING. WARM TEMPERATURES IN THE MIDDLE
LEVELS OF THE ATMOSPHERE WILL SERVE TO INHIBIT THUNDERSTORM
DEVELOPMENT OVER MOST OF WEST CENTRAL TEXAS. HOWEVER...A DRYLINE
EXTENDING FROM THE PERMIAN BASIN TO THE LOW ROLLING PLAINS WILL SERVE
AS A POSSIBLE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT THROUGH LATE
EVENING. ANY THUNDERSTORMS THAT FORM NEAR THE DRYLINE WILL LIKELY
AFFECT NORTHWEST PORTIONS OF THE CONCHO VALLEY AND WESTERN BIG
COUNTRY. SUFFICIENT INSTABILITY WILL BE IN PLACE SUPPORT SEVERE
THUNDERSTORM DEVELOPMENT. THE PRIMARY SEVERE WEATHER THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT SHOULD END
BY MIDNIGHT...AS THE DRYLINE RETREATS TOWARD NEW MEXICO.

SPOTTER ACTIVATION MAY BE REQUIRED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

14
N

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.